Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 460, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Aug 16, 2007, 2:10 PM CDT for Medina County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2007, 2:10 PM CDT (19:10 UTC)
- Expired
- Aug 16, 2007, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Medina County, TX
The radar
The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 161910
FFWEWX
TXC325-162200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
210 PM CDT THU AUG 16 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MEDINA COUNTY...
THIS INCLUDES THE CITIES OF...HONDO...DEVINE...CASTROVILLE...
* UNTIL 500 PM CDT
* AT 205 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
ENHANCED TROPICAL RAINS ARE ENTERING INTO MEDINA COUNTY AS THE
TROPICAL DEPRESSIONS CENTER MOVES ACROSS SOUTHERN BEXAR COUNTY
INTO MEDINA COUNTY. RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE
RAINFALL RATES WILL INCREASE TO NEAR 4 INCHES PER HOUR ACROSS
THE COMMUNITIES OF MICO AND RIO MEDINA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BADER...
QUIHI...NEW FOUNTAIN...CLIFF...RIO MEDINA AND MICO
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 2909 9941 2909 9882 2968 9881 2956 9891
2955 9899 2961 9899 2962 9941
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 12:40 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 16, 12:40 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1240 PM CDT THU AUG 16 2007 .AVIATION... THIS AFTERNOON THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATED SOUTH OF SAN ANTONIO MOVING NORTHWEST. MVFR CIGS WILL PREVAIL HOWEVER VERY HEAVY RAINFALL NEAR THE CORE OF THE DEPRESSION WILL IMPACT KSAT AND KSSF THRU 22Z RESULTING IN LIFR/LIFR CIGS AND VSBYS. THE REMNANTS OF TROPICAL DEPRESSION ERIN WILL TRACK NORTHWEST OVER THE NEXT 24 HOURS AND WILL BE NORTH OF VAL VERDE COUNTY BY 18Z FRIDAY. RESIDUAL TROPICAL MOISTURE WILL ALLOW THE REDEVELOPMENT OF TROPICAL SHOWERS FRIDAY MORNING SO HAVE INCLUDED A PROB30 GROUP FROM 12Z TO 18Z. && .PREV DISCUSSION... /ISSUED 1048 AM CDT THU AUG 16 2007/ UPDATE... AT 15Z OR 10 AM CDT...THE CENTER OF TROPICAL DEPRESSION ERIN WAS LOCATE OVER KARNES COUNTY NEAR FALLS CITY. THE CENTER WAS MOVING NORTHWEST AT 15 MPH AND THIS WILL CONTINUE FOR THE REMAINDER OF TODAY INTO TONIGHT. WIDESPREAD RAIN WITH BANDS OF SHOWERS AND THUNDERSTORMS WILL PERSIST NEAR AND TO THE EAST OF THE TRACK SUGGESTING POSSIBLY EXCESSIVE RAINS ACROSS THE HILL COUNTRY TO I-35 CORRIDOR THUS MAINTAINING THREAT OF FLOODING AT LEAST THROUGH TONIGHT. CURRENT FORECASTS ARE GENERALLY ON TRACK, HOWEVER WILL LOWER POPS SLIGHTLY NEAR THE RIO GRANDE DUE WEAK SUBSIDENCE AND LOWER AFTERNOON TEMPERATURES SLIGHTLY IN THE EAST DUE TO CLOUDS AND RAIN. CLIMATE... WITH THE RAINS SO FAR THIS MORNING, AUSTIN BERGSTROM HAS GONE OVER 40S INCHES FOR THE YEAR, WHILE AUSTIN MABRY AND SAN ANTONIO HAVE GONE OVER 38 INCHES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 76 88 77 90 / 100 90 80 70 50 AUSTIN BERGSTROM INTL AIRPORT 83 75 88 77 91 / 100 90 80 70 50 DEL RIO INTL AIRPORT 89 76 84 77 95 / 60 90 80 70 50 SAN ANTONIO INTL AIRPORT 83 75 87 77 91 / 100 90 80 70 50 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE... VAL VERDE...WILLIAMSON...WILSON...ZAVALA. && 04/13
Hazardous weather outlook, Aug 16, 5:19 AM CDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 519 AM CDT THU AUG 16 2007 TXZ171>173-183>194-202>209-217>225-228-171100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 519 AM CDT THU AUG 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AND PERIODS OF HEAVY RAINFALL ARE EXPECTED TODAY AS TROPICAL DEPRESSION ERIN MOVES INLAND. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A FLASH FLOOD WATCH IS IN EFFECT THROUGH FRIDAY MORNING FOR ALL OF SOUTH CENTRAL TEXAS. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM ERIN WILL BRING HEAVY RAIN TO SOUTH CENTRAL TEXAS INTO FRIDAY. THE FLASH FLOOD WATCH MAY NEED TO BE EXTENDED IN TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 9:49 PM CDT | Wind Advisory | EWX | Atascosa, Bexar, DeWitt, Dimmit, Frio, Gonzales and 6 more | 10 hr |
| Aug 16, 5:32 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 7:02 AM CDT | Flash Flood Warning | EWX | Bastrop, Lee | 3 hr |
| Aug 16, 8:24 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| Aug 16, 11:54 AM CDT | Flash Flood Warning | EWX | Bexar, Wilson | 4 hr |
| Aug 16, 12:25 PM CDT | Flash Flood Warning | EWX | DeWitt, Karnes | 3 hr |
| Aug 16, 3:37 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Aug 16, 3:56 PM CDT | Flash Flood Warning | EWX | Bandera, Medina | 4 hr |
| Aug 16, 4:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales, Lavaca | 3 hr |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 4 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 6 days |
| Aug 16, 4:20 PM CDT | River Flood Warning | EWX | Karnes | 3 days |
| Aug 16, 4:33 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 6 hr |
| Aug 16, 4:39 PM CDT | Flash Flood Warning | EWX | Medina | 6 hr |
| Aug 16, 5:11 PM CDT | River Flood Warning | EWX | Medina | 17 hr |
| Aug 16, 5:41 PM CDT | Tornado Warning | EWX | Kendall | 34 min |
| Aug 16, 5:48 PM CDT | Flash Flood Warning | EWX | Blanco, Hays | 6 hr |
| Aug 16, 5:58 PM CDT | Flash Flood Warning | EWX | Real, Uvalde | 6 hr |
| Aug 16, 6:06 PM CDT | River Flood Warning | EWX | Bexar | 4 hr |
| Aug 16, 6:58 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.